MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ SF SALINE SYRINGE; INTRAVASCULAR CATHETER

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ SF SALINE SYRINGE; INTRAVASCULAR CATHETER
Catalog Number 306499
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: one sample was received.It came in a plastic ziploc bag with no packaging flow wrap.It has the plunger rod-rubber stopper, no tip cap, and 4.5 ml of solution.The barrel label confirms the lot#.It came with a 3 way connector.One of the connections has the luer tip that broke off.This defect was reproduced by connecting the 3 way connector to a syringe.Over tightening the syringe breaks the luer tip.No manufacturing issues were experienced during the production of these products.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Investigation conclusion: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: root cause overtight when use.Rationale: no manufacturing issues were experienced during the production of these products.The symptom can be reproduced by over tightening the syringe to the 3 way connector.
 
Event or Problem Description
Material no.: 306499 batch no.: 9002664.It was reported that during use of the bd posiflush¿ sf saline syringe the syringe tip broke off in the stop cock.The following information was provided by the initial reporter: ¿syringe tip broke off in the stop cock.I don¿t think it had anything to do with the amount of force i was using, no more force used than normal.This occurred after the arterial line change and when we went to remove the syringe from the stopcock after drawing labs on an open system arterial line.I went to exchange the syringe to put an empty one on to draw my labs.When twisting off the full ns syringe the tip broke off.I was not drawing back at the time simply twisting off the syringe.Hope this helps.I have an arterial line frequently and this had never happened before.¿.

Brand Name
BD POSIFLUSH¿ SF SALINE SYRINGE
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9290247
Report Number1911916-2019-01165
Device Sequence Number16729651
Product Code NGT
UDI-Device Identifier00382903064991
UDI-Public00382903064991
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number306499
Device Lot Number9002664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2019
Initial Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;